Northeast Ohio overdoses linked to pain-killer

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

(Courtesy: MGN Online)

CLEVELAND (AP) — Authorities in Cleveland are warning people of a deadly drug circulating that has caused at least four overdose deaths in the region in the last couple weeks.

Cuyahoga County Coroner Dr. Thomas Gilson issued a statement Friday warning about the dangers of the drug fentanyl, which has been circulating among heroin users in northeast Ohio.

Gilson says two suspected overdose deaths linked to the drug occurred last weekend in Cuyahoga County and two the week before in neighboring Lorain County. Additionally, three non-fatal overdoses were linked to the drug between Nov. 13 and Thursday in Cuyahoga County.

Fentanyl, known as “pink” heroin, is an opioid pain reliever up to 20 times the strength of heroin. It’s being sold on the street as heroin and crack cocaine.

Copyright 2014 The Associated Press. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.